Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 25, 2026, 12:57 PM CDT for 24 counties in Texas. It took effect at Mar 26, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2026, 12:57 PM CDT (17:57 UTC)
- In effect from
- Mar 26, 2026, 12:00 PM CDT
- Expired
- Mar 26, 2026, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 408 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721 WWUS84 KLUB 251757 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1257 PM CDT Wed Mar 25 2026 TXZ021>044-260400- /O.UPG.KLUB.FW.A.0013.260326T1500Z-260327T0100Z/ /O.NEW.KLUB.FW.W.0013.260326T1500Z-260327T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1257 PM CDT Wed Mar 25 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * Wind...Southwest at 15-25 mph with gusts to 35 mph. * Humidity...As low as 6 percent. * Fuels...Critically to extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
013 WWUS84 KLUB 260349 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1049 PM CDT Wed Mar 25 2026 TXZ021>044-261800- /O.EXT.KLUB.FW.W.0013.260326T1700Z-260327T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1049 PM CDT Wed Mar 25 2026 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... * Wind...Southwest at 15-30 mph with gusts to 35-40 mph. * Humidity...As low as 4 percent on the Caprock and as low as 15 percent in the Rolling Plains. * Fuels...Critically to extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Sincavage
990 WWUS84 KLUB 261756 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1256 PM CDT Thu Mar 26 2026 TXZ021>044-262000- /O.CON.KLUB.FW.W.0013.000000T0000Z-260327T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1256 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... * Wind...Southwest at 15-30 mph with gusts to 35-40 mph. * Humidity...As low as 4 percent on the Caprock and as low as 15 percent in the Rolling Plains. * Fuels...Critically to extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
781 WWUS84 KLUB 261829 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 129 PM CDT Thu Mar 26 2026 TXZ021>044-270100- /O.NEW.KLUB.FW.W.0014.260327T1700Z-260328T0100Z/ /O.CON.KLUB.FW.W.0013.000000T0000Z-260327T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 129 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. * Wind...For today: Southwest at 15-30 mph with gusts to 35-40 mph. For Friday: Northeast 30-40 mph with gusts to 55 mph. * Humidity...For today: As low as 4 percent on the Caprock and as low as 15 percent in the Rolling Plains. For Friday: As low as 20 percent. * Fuels...Critically to extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
532 WWUS84 KLUB 270049 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 749 PM CDT Thu Mar 26 2026 TXZ021>044-270600- /O.EXP.KLUB.FW.W.0013.000000T0000Z-260327T0100Z/ /O.CON.KLUB.FW.W.0014.260327T1700Z-260328T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 749 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... * Wind...For Friday: Northeast 30-40 mph with gusts to 55 mph. * Humidity...For Friday: As low as 20 percent. * Fuels...Critically to extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 12:36 PM CDT, 21 minutes earlier. Its key messages:
- Issued at 1236 PM CDT Wed Mar 25 2026
- Record breaking highs possible Wednesday and Thursday.
- Critical fire danger possible Thursday and Friday.
- A cold front passing through early Friday morning will bring a cooler weekend.
Area forecast discussion, Mar 25, 12:36 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1236 PM CDT Wed Mar 25 2026 ...New AVIATION... .KEY MESSAGES... Issued at 1236 PM CDT Wed Mar 25 2026 - Record breaking highs possible Wednesday and Thursday. - Critical fire danger possible Thursday and Friday. - A cold front passing through early Friday morning will bring a cooler weekend. && .SHORT TERM... (Tonight through Thursday) Issued at 1047 PM CDT Tue Mar 24 2026 Hot and breezy conditions expected Wednesday as upper ridging over the Desert Southwest has started to progress to the east towards the region. Wednesday will start off with a warmer morning compared to previous with temperatures in the upper 40s to upper 50s. Current surface observations show light southeasterly surface flow, however are expected to shift to the southwest through the overnight hours and light through the morning. The development of a lee surface trough will tighten the pressure gradient giving way for breezy south to southwesterly winds Wednesday afternoon. Thickness increases and southerly surface flow will aide in warming temperatures to the 90s across the region with record breaking highs possible at KLBB and KCDS. The current record for KLBB is 91 degrees set in 2025 with a forecast high of 96 degrees. The current record high at KCDS is 92 last set in 1998 with a forecast high of 97 degrees. Breezy winds and dry conditions will bring elevated fire danger Wednesday afternoon. Wednesday night will be mild with lows in the 50s to lower 60s with moderate south to southwesterly winds. && .LONG TERM... (Thursday night through next Tuesday) Issued at 1047 PM CDT Tue Mar 24 2026 The long term forecast will start off with the continuation of record breaking heat on Thursday as the upper ridging persists overhead. Some localized areas could see highs in the triple digits. A lee surface trough tightening the pressure gradient will bring breezy southwesterly winds during the afternoon hours Thursday. Hot temperatures, breezy winds, and dry conditions will bring critical fire danger to the entire region Thursday afternoon. A Fire Weather Watch is in effect for late Thursday morning through early Thursday evening for the entire CWA. Luckily, the record breaking temperatures do not continue into the weekend. A cold front will push southward through the region early Friday morning. The front will drop temperatures about 30 degrees Friday and Saturday compared to the record breaking heat from previous days. Strong north to northeasterly winds following the front will bring the return of critical fire danger to the region Friday afternoon. Winds will return to the south Saturday in response to a lee surface trough developing. Upper ridging will build back over the region at the start of next week warming temperatures above seasonal average once again. && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Wed Mar 25 2026 VFR conditions will prevail. && .FIRE WEATHER... Issued at 1047 PM CDT Tue Mar 24 2026 Critical fire danger is likely on Thursday. The development of a lee surface trough will give way to breezy south to southwesterly winds Thursday afternoon. Winds speeds of 15-25 mph with wind gusts up to 35 mph will be possible. RH values will reach as low as 6 percent through the afternoon with the lowest values along the NM/TX border. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM CDT Thursday for TXZ021>044. && SHORT TERM...10 LONG TERM....10 AVIATION...51
Hazardous weather outlook, Mar 25, 4:05 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 405 AM CDT Wed Mar 25 2026 TXZ021>044-260845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 405 AM CDT Wed Mar 25 2026 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Elevated fire weather conditions will develop areawide today. A Rangeland Fire Danger Statement is in effect from noon until 8 PM CDT. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Critical fire weather conditions are likely on Thursday, with elevated-to-critical levels possible Sunday and Monday. A Fire Weather Watch is in effect areawide on Thursday from 10 AM until 8 PM CDT. Strong northerly winds are likely on Friday behind a strong cold front. Thunderstorms are possible Monday night.
Nearby
Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.